Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Aug 7, 2017, 2:25 PM CDT for Deaf Smith County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2017, 2:25 PM CDT (19:25 UTC)
- Expired
- Aug 7, 2017, 3:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Amarillo, TX
County Deaf Smith County, TX
The radar
The Amarillo radar (KAMA), 79 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 316 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
001
WWUS84 KAMA 071925
SPSAMA
Special Weather Statement
National Weather Service Amarillo TX
225 PM CDT MON AUG 7 2017
TXZ016-072000-
Deaf Smith TX-
225 PM CDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DEAF SMITH COUNTY UNTIL
300 PM CDT...
At 224 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Wildorado to 8 miles north
of Bootleg. Movement was south at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Bootleg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3501 10283 3508 10227 3497 10217 3495 10217
3479 10285
TIME...MOT...LOC 1924Z 344DEG 22KT 3510 10231 3495 10280
$$
SimpsonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:24 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 7, 1:24 PM CDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Amarillo TX 124 PM CDT Mon Aug 7 2017 .AVIATION...18Z Tafs The aviation forecast remains relatively murky, both literally and figuratively, as rain showers traverse the area. The general idea is IFR and low end MVFR cigs will eventually give way to higher end MVFR and some VFR this evening after the rain passes. These better flying conditions will then likely give way to IFR and MVFR again late tonight/Tue morning. Timing the category changes is quite tough and will need to be refined by future amendments and TAF issuances. Simpson && .PREV DISCUSSION... /Issued 631 AM CDT Mon Aug 7 2017/ AVIATION... For the 12Z TAFs: A difficult forecast continues through the next 24 hour period. Main challenges include the timing of potential showers/thunderstorms, associated ceilings, and any restrictions in visibilities due to rain and/or fog/mist as a result light winds and moist conditions near the surface. Thunderstorms will continue to push into the forecast area from the west/northwest. Chances for rain showers are expected to continue through a majority of the day with isolated thunderstorm chances as well. Overall, it will be mostly cloudy through this TAF period with MVFR conditions. Conditions should improve by late afternoon, but would not be surprised if MVFR conditions stuck around a little longer. Additionally, IFR conditions could sneak in as well but chances were not as good as MVFR. Guerrero PREV DISCUSSION... /Issued 338 AM CDT Mon Aug 7 2017/ DISCUSSION... Very active weather pattern continues for the next 7 to 10 days. Northwesterly flow aloft will continue through the period and allow shortwave troughs to track east and southeast out of the central and southern Rockies for the next several days. One such shortwave trough will move through the Panhandles today bringing isolated to scattered convection to the forecast area with a second shortwave trough moving into the Panhandles this evening and overnight tonight. Ramped up POPs today and tonight as confidence high with convection affecting most or all of the forecast area today and tonight. Surface high building into the Panhandles today through Tuesday will maintain a much cooler and moist upslope low level flow. Surface boundary, likely a frontal boundary or surface trough, to move north and east into the Panhandles Wednesday and Wednesday night providing additional lift for convection. Another shortwave trough to track east and south across the forecast area late Wednesday and Wednesday night. Increased POPs Wednesday and Wednesday night as confidence in convection increases and heavy to very heavy rainfall possible. Model PWATs forecast to be from around 1.46 inches to 1.59 inches today through Tuesday and Tuesday night which is around the 90th percentile or higher for early August in the Panhandles. PWATs forecast to increase to around 1.59 inches to 1.81 inches by Wednesday and Wednesday night which is well over the Max percentile for this time of year. The threat for heavy to very heavy rainfall increases by the middle of this week. Upper high around the far West Texas area during the latter half of this week into the upcoming weekend will help to maintain an active westerly to northwesterly flow aloft and allow multiple shortwave troughs to track east and southeast across the forecast area. Convection chances persist through the remainder of this week into the upcoming weekend along with the threat for heavy to very heavy rainfall. Schneider && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 9/29
Hazardous weather outlook, Aug 7, 3:06 AM CDT, 11 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 306 AM CDT Mon Aug 7 2017 OKZ001>003-TXZ001>020-072100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 306 AM CDT Mon Aug 7 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Isolated to scattered thunderstorms will move through the Texas and Oklahoma Panhandles today through tonight. Some of these storms may be strong with gusty winds and heavy to very heavy rainfall being the main threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible across the Oklahoma and Texas Panhandles Tuesday through Sunday. Some storms that develop during this time period may become strong to marginally severe, with strong winds possible. In addition, the strongest storms will be capable of producing heavy to very heavy rainfall, which could result in localized flooding or flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Schneider
In the hours before
Special weather statement, Aug 7, 1:22 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Amarillo TX
122 PM CDT MON AUG 7 2017
TXZ011-016-071845-
Deaf Smith TX-Oldham TX-
122 PM CDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OLDHAM AND NORTHEASTERN
DEAF SMITH COUNTIES UNTIL 145 PM CDT...
At 121 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Vega, moving southeast at 25 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Vega, Adrian and Wildorado.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3536 10283 3554 10237 3522 10217 3517 10217
3502 10259
TIME...MOT...LOC 1821Z 327DEG 21KT 3536 10249
LFMSpecial weather statement, Aug 7, 2:25 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Amarillo TX
225 PM CDT MON AUG 7 2017
TXZ016-072000-
Deaf Smith TX-
225 PM CDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DEAF SMITH COUNTY UNTIL
300 PM CDT...
At 224 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Wildorado to 8 miles north
of Bootleg. Movement was south at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Bootleg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3501 10283 3508 10227 3497 10217 3495 10217
3479 10285
TIME...MOT...LOC 1924Z 344DEG 22KT 3510 10231 3495 10280
SimpsonThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:22 PM CDT | Special Weather Statement | AMA | Oldham | 23 min |
| Aug 7, 1:44 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 61 min |
| Aug 7, 2:09 PM CDT | Areal Flood Advisory | AMA | Deaf Smith, Oldham | 3 hr |
| Aug 7, 2:57 PM CDT | Special Weather Statement | AMA | Potter | 33 min |
| Aug 7, 3:15 PM CDT | Flash Flood Warning | AMA | Potter, Randall | 4 hr |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.